Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Existence in the large for Riemann problems for systems of conservation laws


Author: Michael Sever
Journal: Trans. Amer. Math. Soc. 292 (1985), 375-381
MSC: Primary 35L65; Secondary 76N10
MathSciNet review: 805969
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An existence theorem in the large is obtained for the Riemann problem for nonlinear systems of conservation laws. Our principal assumptions are strict hyperbolicity, genuine nonlinearity in the strong sense, and the existence of a convex entropy function. The entropy inequality is used to obtain an a priori estimate of the strengths of the shocks and refraction waves forming a solution; existence of such a solution then follows by an application of finite-dimensional degree theory. The case of a single degenerate field is also included, with an additional assumption on the existence of Riemann invariants.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L65, 76N10

Retrieve articles in all journals with MSC: 35L65, 76N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0805969-5
PII: S 0002-9947(1985)0805969-5
Keywords: Conservation laws, Riemann problems, topological degree
Article copyright: © Copyright 1985 American Mathematical Society